MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5/6.5 HEALIX ADVANCE AWL; BONE AWL

DEPUY MITEK LLC US 5.5/6.5 HEALIX ADVANCE AWL; BONE AWL
Catalog Number 222315
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and inspected.The sharp tip at the distal end appears to be flattened and not broken, confirming this failure.Historically, this type of failure has been observed when the device might have been dropped or device was tapped at an off angle or hit the bone accidentally at an off angle.It cannot be determined at what point in time this failure occurred.Further, a review into the mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.A review of the device history record indicated that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.At this point in time, no corrective action is required and no further action is warranted.Mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4)-incomplete.The lot number is currently unavailable.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unspecified surgical procedure, the awl device was used once during surgery with no problem, the second one was used and the surgeon noted it was dull.It was further reported that just prior to the third use the nurse noticed that the tip was broken off.It was reported that the surgeon continued to use it three more times during surgery and it was just more difficult to enter the bone.The surgeon did not know when or how it broke.It was reported that the surgeon didn't have the tip and have no suspicion that it may in the patient.It was reported that it was possible that it was already broken and not noticed.It was reported that the surgeon continued using the broken awl with no problem or pt consequences.It was not reported if there were any delays in the surgical procedure.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
5.5/6.5 HEALIX ADVANCE AWL
Common Device Name
BONE AWL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7873024
Report Number1221934-2018-51501
Device Sequence Number16659373
Product Code LXH
UDI-Device Identifier10886705022465
UDI-Public10886705022465
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222315
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2016
Initial Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1